Aa
A
A
Close
Avatar universal
Scalp crust and sores
I have been to a dermatologist for several years and have used a number of prescription shampoos and ointments to no avail.  I called a new dermatologist and it will be May 2009 before I can get an appoinment.  My scalp itches and is brolen out with sores.  What do you suggest that I can use?
Cancel
3 Answers
Page 1 of 1
Avatar universal
Hi,

Differentials for your case will be a fungal infection, seborrheic dermatitis and psoriasis. These are just differentials and they need to be assessed and excluded if need be by your physician.

At this point, this may be a fungal infection.Tinea capitis or fungal infection of the scalp may need oral medications which has to be taken for weeks .On the other hand, seborrheic dermatitis needs frequent shampooing  with medicated shampoos like Selsun blue. There is no definite cure for seborrheic dermatitis. Psoriasis may present as white scales on the scalp. It may also affect other areas of the body like the nails, navel and elbows.

It is hard for me to suggest anything because if an inappropriate  medication is given it may only worsen your condition. A microscopic evaluation of the skin scraping of the involved skin will be able to help rule out a fungal infection.

I suggest that you seek consult with another physician who can see you earlier. Is this possible?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My husband has two patches on his scalp  that are crusty and almost like glue when the white stuff gets wet.  I use T-gel shampoo on his hair several times a week (I wash his hair every other day).  If I scrub too hard, the scalp bleeds.  It also seems that he is losing hair in these areas that are sort of bumpy as well. Our doctor said to use the T-gel.  The problem never seems to go away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have had Roscea most of my life.  The creams just dried my skin and made the condition worse, the antibiotic pills gave me stomach problems and were only temporary.  Some gave me terrible headaches.  I don't like the idea of taking too many antibiotics as my body will build up a resistence to them when I really need them.

Any ideas or suggestions?
Thanks.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
Avatar universal
Blank
Oslo, Norway